Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

How can swelling in the fingers be treated?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7508 Questions
Question
Hello doctor, one of my finger is swollen up seriously. what can I apply to reduce the pain. Mistakenly cut myself the other day.
Mon, 4 Jun 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Oral and topical antibiotics and Oral anti-inflammatory

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.

Perhaps the finger has got infected if the cut was from a sharp non sterile object.

I would suggest you to apply a topical antibiotic e.g either Neosporin ointment or Mupirocin ointment 2%ointment, twice daily.

In addition to this I suggest you to take an oral antibiotic e.g either Amoxicillin or Cephalexin for a week.

For pain and swelling I suggest you to take an oral anti-inflammatory e.g either ibuprofen or diclofenac, twice daily.

These are prescription medications and I request you to kindly talk to your local practitioner for a prescription of the same.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor